Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 72, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 26, 2005, 1:46 PM MST for Pinal County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2005, 1:46 PM MST (20:46 UTC)
- Expired
- Jul 26, 2005, 2:16 PM MST
- In force
- 30 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pinal County, AZ
The radar
The Tucson radar (KEMX), 94 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 262047 SVRTWC AZC021-262115- /O.NEW.KTWC.SV.W.0072.050726T2046Z-050726T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 146 PM MST TUE JUL 26 2005 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 215 PM MST * AT 140 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF MAMMOTH...OR ABOUT 27 MILES NORTH OF ORO VALLEY...AND MOVING SOUTHEAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN MANUEL...ORACLE AND CAMPO BONITO. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3289 11046 3287 11093 3253 11095 3253 11046 $$ WEATHER.GOV/TUCSON
3 follow-up statements
000 WWUS55 KTWC 262058 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 155 PM MST TUE JUL 26 2005 AZC021-262115- /O.CON.KTWC.SV.W.0072.000000T0000Z-050726T2115Z/ PINAL AZ- 155 PM MST TUE JUL 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 PM MST FOR SOUTHEASTERN PINAL COUNTY... AT 150 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF ARAVAIPA CREEK PRESERVE TO CAMPO BONITO...MOVING EAST AT 10 MPH. THESE STORMS HAVE HAD A HISTORY OF PRODUCING VERY HEAVY RAINFALL. A RAINFALL GAGE ON ORACLE RIDGE REPORTED THREE QUARTERS OF AN INCH OF RAIN HAS FALLEN IN 20 MINUTES. LAT...LON 3289 11046 3287 11093 3253 11095 3253 11046 $$ WEATHER.GOV/TUCSON RASMUSSEN
000 WWUS55 KTWC 262111 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 209 PM MST TUE JUL 26 2005 AZC021-262115- /O.CON.KTWC.SV.W.0072.000000T0000Z-050726T2115Z/ PINAL AZ- 209 PM MST TUE JUL 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 PM MST FOR SOUTHEASTERN PINAL COUNTY... AT 208 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CAMPO BONITO...OR ABOUT 15 MILES NORTHEAST OF ORO VALLEY...MOVING EAST AT 5 MPH. IN ADDITION...THIS STORM HAS PRODUCED VERY HEAVY RAINFALL...OR 1.18 INCHES OVER ORACLE RIDGE IN A HALF HOUR TIME. RAPID RAINFALL RUNOFF WILL QUICKLY FILL NORMALLY DRY CREEKS AND WASHES. LAT...LON 3289 11046 3287 11093 3253 11095 3253 11046 $$ WEATHER.GOV/TUCSON RASMUSSEN
000 WWUS55 KTWC 262116 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 215 PM MST TUE JUL 26 2005 AZC021-262125- /O.EXP.KTWC.SV.W.0072.000000T0000Z-050726T2115Z/ PINAL AZ- 215 PM MST TUE JUL 26 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PINAL COUNTY EXPIRES AT 215 PM MST... THE SEVERE THUNDERSTORM FOR SOUTHEAST PINAL COUNTY HAS FALLEN BELOW SEVERE LEVELS AND HAS BEEN ALLOWED TO EXPIRE AT 215 PM MST. HOWEVER...THIS STORM HAS PRODUCED VERY HEAVY RAINFALL...OR 1.18 INCHES OVER ORACLE RIDGE IN A HALF HOUR. RAPID RAINFALL RUNOFF WILL QUICKLY FILL NORMALLY DRY CREEKS AND WASHES. LAT...LON 3289 11046 3287 11093 3253 11095 3253 11046 $$ WEATHER.GOV/TUCSON RASMUSSEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:28 AM MST, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 26, 9:28 AM MST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 928 AM MST TUE JUL 26 2005 .SYNOPSIS...ABUNDANT MOISTURE IN PLACE COMBINED WITH DAYTIME HEATING WILL BRING ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO SOUTHEAST ARIZONA TODAY AND WEDNESDAY...AS A RIDGE OF HIGH PRESSURE CONTINUES TO RESIDE OVER THE SOUTHWESTERN UNITED STATES. SOME DRIER AIR MAY SPREAD INTO PARTS OF ARIZONA LATER IN THE WEEK FOR LESS SHOWER AND THUNDERSTORM ACTIVITY...ESPECIALLY ACROSS NORTHERN AND WESTERN AREAS. && .DISCUSSION...THE LATEST SATELLITE IMAGERY SHOWS MAINLY CLEAR SKIES ACROSS SOUTHEAST ARIZONA...WITH A FEW MID LEVEL CLOUDS OVER COCHISE COUNTY...AND SOME CUMULUS BUILDUPS OVER THE SKY ISLAND MOUNTAINS. DEWPOINTS ACROSS SOUTHERN ARIZONA ARE IN THE LOWER TO MID 60S... WITH GOES TOTAL PRECIPITABLE WATER SATELLITE IMAGERY INDICATING VALUES GENERALLY RANGING FROM 1.2 TO 1.8 INCHES. A LITTLE DRIER AIR WAS NOTED OVER THE WHITE MOUNTAINS/GREENLEE COUNTY WITH VALUES BETWEEN 0.75 AND 1.0 INCH. THE 12Z KTUS RAOB INDICATES WE HAVE DRIED OUT ABOUT A THIRD OF AN INCH VERSUS 24 HOURS AGO...ESPECIALLY IN THE MID LEVELS...HOWEVER WE ARE ALSO SLIGHTLY MORE UNSTABLE. STILL MORE THAN SUFFICIENT MOISTURE FOR CONVECTION...AND GIVEN CLEAR SKIES... ACTIVITY SHOULD START DURING THE LATE MORNING HOURS OVER THE HIGHER TERRAIN. FAR WESTERN AREAS (WESTERN AND CENTRAL PIMA COUNTY) MAY NOT SEE MUCH ACTIVITY TODAY AS STEERING FLOW FROM THE SOUTHWEST/WEST IS NOT CONDUCIVE FOR STORMS TO MOVE INTO THE LOWER DESERTS. AGAIN...THE MAIN THREAT TODAY WILL BE HEAVY RAIN DUE TO ABUNDANT MOISTURE AND SLOW STORM MOVEMENT...HOWEVER THE RISK OF STRONG WINDS IS UP A NOTCH DUE TO THE DRIER MID LEVELS. CURRENT FORECAST PACKAGE OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN TWO-THIRDS OF THE CWA LOOKS GOOD...NO UPDATES. OTHERWISE...A BROAD AREA OF HIGH PRESSURE WILL CONTINUE ACROSS THE SOUTHWESTERN UNITED STATES THROUGH THE FORECAST PERIOD. THIS WILL RESULT IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THE MODELS DO SHOW DRIER AIR TRYING TO PUSH INTO PORTIONS OF ARIZONA DURING THE MID TO LATE WEEK TIME FRAME...ESPECIALLY THE FAR WESTERN DESERTS AND NORTHERN ARIZONA. HOWEVER...THERE SHOULD STILL BE ENOUGH RESIDUAL MOISTURE IN PLACE FOR CONVECTION ACROSS MUCH OF SOUTHEAST ARIZONA. && .FIRE WEATHER...PLENTY OF MOISTURE WILL REMAIN ACROSS SOUTHEAST ARIZONA THE NEXT COUPLE OF DAYS TO SUPPORT DAILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. ALTHOUGH A SLIGHTLY DRIER AIRMASS IN MID LEVELS WILL SPREAD INTO NORTHERN ARIZONA WEDNESDAY AND THURSDAY...AMPLE MID LEVEL MOISTURE WILL REMAIN FOR SCATTERED THUNDERSTORM ACTIVITY. GOOD RELATIVE HUMIDITY RECOVERY CAN BE EXPECTED WITH AFTERNOON MINIMUM RELATIVE HUMIDITIES REMAINING ABOVE 15 PERCENT. REMEMBER...STRONG AND ERRATIC WINDS WILL ACCOMPANY THUNDERSTORMS. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER. NO SHOWERS ARE EXPECTED THIS MORNING. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS SOUTHEAST ARIZONA AFTER 18Z THIS AFTERNOON AND PERSIST INTO THE EVENING HOURS...INCLUDING THE VICINITY OF KTUS...KDUG...AND KOLS. CEILINGS MAY BRIEFLY LOWER TO 4K FT AGL LATE THIS AFTERNOON AND EARLY EVENING AT KDUG AND KOLS...WITH CEILINGS A LITTLE HIGHER AT KTUS AROUND 6K FT AGL. VISIBILITIES OF 2-4SM CAN BE EXPECTED WITH THE STRONGER STORMS DUE TO THE COMBINATION OF BLOWING DUST FROM STRONG THUNDERSTORM OUTFLOWS AND HEAVY RAIN. THE MAIN THREAT WITH THE THUNDERSTORMS TODAY WILL BE HEAVY RAIN. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION...ZELL FIRE WEATHER/AVIATION...CWR WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 26, 11:00 AM MST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1100 AM MST TUE JUL 26 2005 AZZ019-029>035-271400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 1007 AM MST TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA .DAY ONE...TODAY SYNOPSIS...THE ABUNDANT MOISTURE IN PLACE ACROSS SOUTHEAST ARIZONA COMBINED WITH DAYTIME HEATING WILL RESULT IN SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS...PERSISTING INTO EVENING HOURS TONIGHT. INITIAL STORM DEVELOPMENT WILL GENERALLY BE OVER THE HIGHER TERRAIN...MOVING EAST/NORTHEAST AROUND 10 MPH. THE PRIMARY HAZARD WITH THESE STORMS WILL BE HEAVY RAINFALL LEADING TO LOCALIZED FLASH FLOODING...WITH A SECONDARY THREAT OF DAMAGING WINDS FOR LOCATIONS TUCSON EAST. DISCUSSION...THE LATEST GOES-10 PRECIPITABLE WATER SATELLITE IMAGERY INDICATED PLENTY OF LOW AND MID LEVEL MOISTURE RESIDING ACROSS THE LOWER DESERTS OF SOUTHWEST ARIZONA THIS MORNING WITH DRIER...YET STILL MOIST...AIR RESIDING OVER THE SOUTHEAST CORNER OF THE STATE. THE WEAK STORM MOTION...TO THE EAST/NORTHEAST AT 10 MPH...COUPLED WITH THE MOIST LOW LEVELS OF THE ATMOSPHERE WILL INCREASE THE THREAT OF LOCALIZED FLASH FLOODING. DRIER AIR IN MID LEVELS FROM TUCSON EAST TODAY WILL INCREASE EVAPORATION IN ANY THUNDERSTORM DOWNDRAFT...THUS INCREASING THE POSSIBILITY OF A WET MICROBURST. RATHER WEAK SHEAR ACROSS THE SOUTHERN PORTIONS OF THE STATE TODAY WILL LIMIT SIGNIFICANT THUNDERSTORM ORGANIZATION. HOWEVER...IN THE EAST CENTRAL MOUNTAINS...THE SHEAR IS STRONGER DUE TO A DISTURBANCE PASSING THROUGH THE NORTHER PORTION OF THE STATE. ALTHOUGH THERE ARE NO MAJOR TRIGGERING MECHANISMS PUSHING THROUGH THE AREA TODAY...A MINOR DISTURBANCE OVER THE NORTHERN BAJA WILL PUSH INTO SOUTHERN ARIZONA TODAY. HOWEVER...IT WILL CONTINUE TO WEAKEN AS IT PUSHES NORTHEAST AND SHOULD HAVE LITTLE IMPACT ON CONVECTIVE INITIATION. THEREFORE...THUNDERSTORMS WILL HAVE TO RELY ON SOLAR HEATING TODAY. EXPECT THUNDERSTORMS TO DEVELOP OVER THE HIGHER TERRAIN AROUND NOON...THEN PUSH OFF THE MOUNTAINS INTO THE VALLEYS BY EARLY AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH PRESSURE ALOFT WILL CONTINUE THE MONSOONAL FLOW PATTERN THROUGH THE UPCOMING WEEKEND. THIS WILL RESULT IN ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH ISOLATED SEVERE AND LOCALIZED FLASH FLOODING ASSOCIATED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:37 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 39 min |
| Jul 25, 6:25 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 24 min |
| Jul 26, 1:31 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 30 min |
| Jul 26, 2:43 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 47 min |
| Jul 26, 3:43 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 54 min |
| Jul 26, 4:50 PM MST | Flash Flood Warning | TWC | Cochise | 55 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.